MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 06/02/2025
Type of Reportable Event Death
Event or Problem Description
A lead extraction procedure commenced to remove two right atrial (ra) and two left ventricular (lv) leads due to fracture.Spectranetics lld lead locking devices (llds) were inserted into each lead to provide traction.While opening of the pocket, one of the ra leads started to come apart, but did not cut to maintain its structure.Beginning with a spectranetics 14f glidelight laser sheath, the two lv leads, and one ra lead were removed successfully.During extraction of the last ra lead, when the glidelight was being used as a mechanical sheath, it was noticed that the tip was bent.However, extraction continued but the lead broke, and the lld, along with a portion of the lead were removed.The glidelight was removed from the body, and the blood pressure dropped.Rescue efforts began, including rescue balloon, sternotomy, and cell saver.After some time, a perforation in the subclavian vein was discovered, which was originally thought to have been in the superior vena cava (svc).The patient was transferred to the operating room, repair was completed, and the patient stabilized; unfortunately, did not survive the procedure.This report captures the glidelight in use when the subclavian perforation occurred, requiring intervention, but resulting in death.There was no alleged malfunction of the glidelight device in use during the procedure.
 
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A3b) patient gender - not available from facility.D4) device serial number - not available from facility.H3) the glidelight was discarded, thus no returned product investigation was performed.H6) perforation of vessels and death are known risks of complication with use of the glidelight device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22171544
Report Number3007284006-2025-00113
Device Sequence Number20822671
Product Code MFA
UDI-Device Identifier00813132020330
UDI-Public(01)00813132020330(17)261204(10)0303356093
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-302
Device Catalogue Number500-302
Device Lot Number0303356093
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Initial Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC FINELINE RA PACING LEAD; BOSTON SCIENTIFIC LV LEAD (MODEL UNK); LIVANOVA BEFLEX LV LEAD; LIVANOVA BEFLEX RA PACING LEAD; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient Age76 YR
Patient SexMale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceWhite